Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 43, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Dec 21, 2013, 10:48 PM CST for Grayson County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2013, 10:48 PM CST (04:48 UTC)
- Expired
- Dec 22, 2013, 1:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Grayson County, KY
The radar
The Louisville radar (KLVX), 65 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 587 m²/s²
- 0-3 km storm-relative helicity
- 694 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
217
WGUS53 KLMK 220448
FFWLMK
KYC085-220745-
/O.NEW.KLMK.FF.W.0043.131222T0448Z-131222T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1048 PM CST SAT DEC 21 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 145 AM CST
* AT 1042 PM CST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM A SERIES OF THUNDERSTORMS TRAINING OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...LEITCHFIELD...
IN ADDITION...YEAMAN...WEST CLIFTY AND TOUSEY ARE INCLUDED IN THIS
FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
LOW WATER CROSSING OVERFLOWS ONTO HORNTOWN ROAD AND ROCK CREEK
ROAD.
SPRING FORK CREEK OUT OF BANKS AND LOW WATER CROSSING ON SADLER
LANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3755 8667 3755 8658 3759 8658 3759 8654
3762 8652 3758 8646 3757 8636 3759 8635
3760 8624 3755 8617 3757 8612 3739 8602
3739 8606 3734 8607 3735 8610 3733 8611
3732 8646 3737 8649 3740 8661
$$
LG1 follow-up statement
659
WGUS73 KLMK 220549
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1149 PM CST SAT DEC 21 2013
KYC085-220745-
/O.CON.KLMK.FF.W.0043.000000T0000Z-131222T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON KY-
1149 PM CST SAT DEC 21 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CST FOR
GRAYSON COUNTY...
AT 1142 PM CST...MODERATE RAIN CONTINEUS TO FALL OVER GRAYSON
COUNTY. THERE HAVE BEEN SEVERAL REPORTS OF FLOODING IN THE COUNTY
AND WE EXPECT ANOTHER HALF AND INCH OF RAIN.
* LOCATIONS IMPACTED INCLUDE...
LEITCHFIELD...
IN ADDITION...YEAMAN...WEST CLIFTY AND TOUSEY ARE INCLUDED IN THIS
FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
LOW WATER CROSSING OVERFLOWS ONTO HORNTOWN ROAD AND ROCK CREEK
ROAD.
SPRING FORK CREEK OUT OF BANKS AND LOW WATER CROSSING ON SADLER
LANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
&&
LAT...LON 3755 8667 3755 8658 3759 8658 3759 8654
3762 8652 3758 8646 3757 8636 3759 8635
3760 8624 3755 8617 3757 8612 3739 8602
3739 8606 3734 8607 3735 8610 3733 8611
3732 8646 3737 8649 3740 8661
$$
JDGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 10:01 PM CST, 47 minutes earlier.
Area forecast discussion, Dec 21, 10:01 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1101 PM EST Sat Dec 21 2013
...Mesoscale Forecast Update...
Issued at 1100 PM EST Sat Dec 21 2013
Have dropped the first (western) Tornado Watch as the squall line
continues to move east.
The eastern two watches remain in effect. The vigorous squall line
has been producing wind gusts of 50 to nearly 70 mph, and also
continues to produce circulations on radar over southern Kentucky.
Issued at 1013 PM EST Sat Dec 21 2013
New convective line cruising across central Kentucky may still be
capable of putting down some damaging wind gusts. Elected to go
with a Tornado Watch in the south where there is more instability
and a less worked-over atmosphere, and a Severe Thunderstorm Watch
in the northeast where there has been more rain and less instability.
Flood Watch and Wind Advisory continue unchanged.
Will shave counties off the watches as the line plows through.
.SHORT TERM (Now through Sunday Night)...
Issued at 310 PM EST Sat Dec 21 2013
...THREAT FOR HEAVY RAINFALL...STRONG TO SEVERE THUNDERSTORMS...AND
GUSTY SYNOPTIC WINDS CONTINUES TONIGHT...
The area of low pressure this afternoon stretches across Arkansas
with a cold front trailing down into southeastern Texas and a
quasi-stationary boundary draped across southern Indiana. Portions
of our far northern tier of counties have been on the cold side of
this boundary. However, it has shifted to the north just a bit this
afternoon. Temperatures across the warm sector have warmed into the
mid to upper 60s with dewpoints in the lower 60s.
Precipitation this afternoon has become more scattered in nature
with the band of widespread rain lifting to the north as expected.
As the low pressure system rides northeast just north of the Ohio
River tonight the precipitation ahead of the cold front is expected
to evolve into a line of strong to severe thunderstorms. The models
are having a hard time pinpointing the timing with this system. The
mesoscale models (NMM/ARW) seem to have the best handle on it (and
bring it through the fastest), bringing the system through the
forecast area between 02-08Z tonight. Instability ahead of this line
will be a bit in question. South central Kentucky is most likely to
become unstable ahead of this line with the models depicting
anywhere from 100-600 J/kg CAPE. Damaging winds will be the greatest
threat as winds 2 kft above the surface are forecast to increase to
50-60 knots. However, isolated tornadoes may spin up along the line
as well. Further north along the Ohio River, in southern IN, and
into the Bluegrass region of Kentucky there is even more question
about instability. There may be a slight risk for severe
thunderstorms further north, but the better chance will be across
the southern half of the forecast area. Ahead of the line of storms
winds are still expected to be quite gusty, so will leave the Wind
Advisory in place. Gusts to 40 mph will be possible outside of any
thunderstorms.
The heavy rainfall continues to be a concern as well, primarily
across southern Indiana. Up to two inches of rain has fallen along
and north of the Ohio River already today, with 1 to locally 3
inches more expected. Some ponding of water in low lying areas and
flood prone spots will be possible tonight. Additionally, all the
water will lead to some flooding on area rivers into next week.
Beyond tonight, some light showers may develop again tomorrow into
tomorrow night along a reinforcing cold front moving through the
area tomorrow. However, these are not expected to be significant
enough to exacerbate any flooding.
.LONG TERM (Monday through Saturday)...
Issued at 315 PM EST Sat Dec 21 2013
Deep upper trof will be the main player Monday into Tuesday. Cold
northerly low-level flow will bring a decent moisture plume south
off of Lake Michigan. Forecast soundings indicate that the moisture
will be too shallow to support any snow showers, but there is enough
QPF showing up to warrant a slight chance for rain showers in the
Bluegrass and the higher terrain just to the south and east.
Upper trof axis swings through Monday night, with an Arctic surface
high building in from the mid-Mississippi Valley behind it. Went
below guidance for Monday's highs due to cloud cover, but above
guidance Monday night as winds will stay up enough to keep temps
from bottoming out. Tuesday and Tuesday night will be the coldest as
the high moves across the Ohio Valley, with highs stuck in the 20s
and lows in the teens across most of the area.
The remainder of the week looks quiet as we remain under progressive
zonal flow. A weak cold front on Thursday will reinforce the chilly
air mass, but this system will be moisture-starved and the stronger
forcing will pass to our north. Will go with a slight chance, and
keep it rain or snow for now. Temps will run near or just below
climo for the latter half of the week.
&&
.AVIATION (00Z TAF Update)...
Updated at 602 PM EST Sat Dec 21 2013
Not much change in the thinking from earlier. A squall line is
still expected to develop ahead of a strong front stretched out
along the lower Mississippi and lower Ohio valleys. The line should
come through the BWG and SDF regions sometime around midnight (the
squall line has not yet developed, so this is still an entirely
forecast event as opposed to simply timing something in that has
already formed). LEX should receive the worst storms during the wee
hours of the morning. As with any strong storms, winds will be
strong and chaotic with rapidly varying ceilings and visibilities.
Behind the storms showers will continue for several more hours.
Will cautiously bring in low-end VFR conditions behind the squall
line, but that may be too optimistic.
Low clouds are then expected to come back in Sunday morning,
especially at SDF.
Gusty south winds this evening will become gusty WSW winds behind
the storms, and will eventually make it to northwesterly by Sunday
evening.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH through Sunday afternoon FOR KYZ023>034-038-061.
WIND ADVISORY until 4 AM EST /3 AM CST/ Sunday FOR KYZ024>043-
045>049-053>057-061>067-070>078-081-082.
IN...FLOOD WATCH through Sunday afternoon FOR INZ076>079-083-084-
089>092.
WIND ADVISORY until 4 AM EST Sunday FOR INZ078-079-090>092.
&&
Mesoscale......13
Short Term.....EER
Long Term......RAS
Aviation.......13Hazardous weather outlook, Dec 21, 10:04 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1104 PM EST SAT DEC 21 2013 KYZ063>066-073>078-081-082-230415- HART KY-GREEN KY-TAYLOR KY-CASEY KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1104 PM EST SAT DEC 21 2013 /1004 PM CST SAT DEC 21 2013/ ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY... ...TORNADO WATCH 587 IN EFFECT UNTIL 3 AM EST /2 AM CST/ SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL IMPACT THE REGION EARLY THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE EXPECTED TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ035>037-039>043-045>049-053>057-067-230415- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-LINCOLN KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...STANFORD 1104 PM EST SAT DEC 21 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... ...SEVERE THUNDERSTORM WATCH 586 IN EFFECT UNTIL 3 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL IMPACT THE REGION THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE EXPECTED TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ062-070>072-230415- EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...BROWNSVILLE...RUSSELLVILLE... BOWLING GREEN...FRANKLIN 1004 PM CST SAT DEC 21 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. STRONG SOUTHERLY WINDS ARE EXPECTED TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ078-079-090>092-KYZ024>033-061-230415- SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-BUTLER KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...CORYDON... NEW ALBANY...JEFFERSONVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...MORGANTOWN 1104 PM EST SAT DEC 21 2013 /1004 PM CST SAT DEC 21 2013/ ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT...ESPECIALLY ACROSS SOUTHERN INDIANA. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF RAIN IS POSSIBLE. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND CREEK RISES...AND EVENTUAL LARGER RIVER RISES. STRONG SOUTHERLY WINDS ARE EXPECTED TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076-077-083-084-089-KYZ023-230415- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...HAWESVILLE 1104 PM EST SAT DEC 21 2013 /1004 PM CST SAT DEC 21 2013/ ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF RAIN IS POSSIBLE. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND CREEK RISES...AND EVENTUAL LARGER RIVER RISES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ034-038-230415- SHELBY KY-SPENCER KY- INCLUDING THE CITIES OF...SHELBYVILLE...TAYLORSVILLE 1104 PM EST SAT DEC 21 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...SEVERE THUNDERSTORM WATCH 586 IN EFFECT UNTIL 3 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT...ESPECIALLY ACROSS SOUTHERN INDIANA. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF RAIN IS POSSIBLE. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND CREEK RISES...AND EVENTUAL LARGER RIVER RISES. IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE EXPECTED THIS AFTERNOON AND TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
In the hours before
Local storm report, Dec 21, 10:37 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1137 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM TSTM WND DMG MIDWAY 38.15N 84.68W
12/21/2013 WOODFORD KY EMERGENCY MNGR
MULTIPLE TREES REPORTED DOWN IN WOODFORD COUNTY...
PARTICULARLY ON OLD FRANKFORT PIKE AND MIDWAY ROAD.
&&
EVENT NUMBER LMK1300690
LGLocal storm report, Dec 21, 10:40 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1140 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM TSTM WND GST LEXINGTON 38.04N 84.46W
12/21/2013 M66 MPH FAYETTE KY ASOS
57 KNOT WIND GUST REPORTED AT THE LEX ASOS
&&
EVENT NUMBER LMK1300691
LGLocal storm report, Dec 21, 10:41 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1141 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM TSTM WND GST BARDSTOWN 37.81N 85.46W
12/21/2013 M72 MPH NELSON KY BROADCAST MEDIA
MEDIA RELAYED REPORT OF MEASURED 72 MPH WIND GUST IN
BARDSTOWN
&&
EVENT NUMBER LMK1300692
LGLocal storm report, Dec 21, 10:45 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND GST HODGENVILLE 37.57N 85.74W
12/21/2013 E60 MPH LARUE KY TRAINED SPOTTER
SPOTTER REPORTED 60 MPH ESTIMATED WIND GUST WITH HEAVY
RAIN
&&
EVENT NUMBER LMK1300693
LGLocal storm report, Dec 21, 10:46 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1146 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM TSTM WND GST NICHOLASVILLE 37.88N 84.58W
12/21/2013 E50 MPH JESSAMINE KY TRAINED SPOTTER
SPOTTER CALLED IN ESTIMATED REPORT OF 50 MPH WIND GUSTS
BUT POTENTIALLY HIGHER. POWER OUTAGE ALSO REPORTED.
&&
EVENT NUMBER LMK1300694
LGLocal storm report, Dec 21, 10:47 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1147 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM TSTM WND DMG DANVILLE 37.64N 84.77W
12/21/2013 BOYLE KY EMERGENCY MNGR
TREES AND POWER LINES REPORTED DOWN ACROSS DANVILLE
&&
EVENT NUMBER LMK1300695
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 6:24 PM CST | Special Weather Statement | LMK | Hancock, Ohio | 41 min |
| Dec 21, 6:36 PM CST | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 29 min |
| Dec 21, 7:00 PM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 30 min |
| Dec 21, 7:25 PM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin, Meade, Ohio | 35 min |
| Dec 21, 7:40 PM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Grayson, Hardin, Jefferson, Meade and 2 more | 30 min |
| Dec 21, 8:00 PM CST | Flash Flood Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 4 hr |
| Dec 21, 8:10 PM CST | Special Weather Statement | LMK | Bullitt, Hardin, Henry, Jefferson, Oldham, Trimble | 30 min |
| Dec 21, 8:17 PM CST | Special Weather Statement | LMK | Breckinridge, Hancock, Ohio | 43 min |
| Dec 21, 8:23 PM CST | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 32 min |
| Dec 21, 8:36 PM CST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Logan, Simpson, Warren | 39 min |
| Dec 21, 8:46 PM CST | Flash Flood Warning | LMK | Jefferson, Oldham | 4 hr |
| Dec 21, 8:51 PM CST | Special Weather Statement | LMK | Breckinridge, Grayson, Hardin, Meade | 44 min |
| Dec 21, 9:01 PM CST | Areal Flood Advisory | LMK | Butler, Logan | 3 hr |
| Dec 21, 9:11 PM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Grayson, Green, Hart and 3 more | 29 min |
| Dec 21, 9:12 PM CST | Special Weather Statement | LMK | Bullitt, Hardin, Jefferson, Larue, Oldham | 43 min |
| Dec 21, 9:24 PM CST | Severe Thunderstorm Warning | LMK | Bullitt, Grayson, Hardin, Hart, Henry, Jefferson and 7 more | 31 min |
| Dec 21, 9:36 PM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Green, Hart, Metcalfe, Monroe and 1 more | 29 min |
| Dec 21, 9:49 PM CST | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Franklin, Harrison, Henry, Larue and 9 more | 31 min |
| Dec 21, 9:53 PM CST | Tornado Warning | LMK | Green, Hart, Taylor | 22 min |
| Dec 21, 9:58 PM CST | Flash Flood Warning | LMK | Henry, Trimble | 5 hr |
| Dec 21, 10:03 PM CST | Severe Thunderstorm Warning | LMK | Adair, Allen, Barren, Casey, Cumberland, Green and 4 more | 42 min |
| Dec 21, 10:04 PM CST | Areal Flood Advisory | LMK | Edmonson, Grayson, Hardin, Hart, Larue | 3 hr |
| Dec 21, 10:15 PM CST | Severe Thunderstorm Warning | LMK | Anderson, Bourbon, Boyle, Casey, Fayette, Franklin and 10 more | 30 min |
| Dec 21, 10:29 PM CST | Severe Thunderstorm Warning | LMK | Casey, Clinton, Cumberland, Lincoln, Russell | 31 min |
| Dec 21, 10:34 PM CST | Severe Thunderstorm Warning | LMK | Bourbon, Boyle, Casey, Clark, Fayette, Garrard and 5 more | 41 min |
| Dec 21, 10:46 PM CST | Tornado Warning | LMK | Boyle, Clark, Garrard, Jessamine, Madison | 19 min |
| Dec 21, 10:57 PM CST | Flash Flood Warning | LMK | Hardin, Larue | 4 hr |
| Dec 21, 10:59 PM CST | Severe Thunderstorm Warning | LMK | Clinton, Russell | 21 min |
| Dec 21, 11:10 PM CST | Severe Thunderstorm Warning | LMK | Clark, Garrard, Madison | 20 min |
| Dec 21, 11:18 PM CST | Areal Flood Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 28 more | 3 hr |
| Dec 21, 11:52 PM CST | River Flood Warning | LMK | Ohio | 56 hr |
| Dec 22, 12:03 AM CST | Areal Flood Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 9 hr |
| Dec 22, 12:45 AM CST | Areal Flood Warning | LMK | Jefferson, Oldham | 9 hr |
| Dec 22, 1:39 AM CST | Areal Flood Warning | LMK | Grayson | 7 hr |
| Dec 22, 2:24 AM CST | Areal Flood Advisory | LMK | Adair, Allen, Barren, Bullitt, Cumberland, Edmonson and 12 more | 4 hr |
| Dec 22, 2:27 AM CST | Areal Flood Advisory | LMK | Anderson, Bourbon, Boyle, Casey, Clark, Clinton and 12 more | 5 hr |
| Dec 22, 2:55 AM CST | Areal Flood Advisory | LMK | Hardin, Larue | 4 hr |
| Dec 22, 2:57 AM CST | Areal Flood Warning | LMK | Henry, Trimble | 6 hr |
| Dec 22, 8:51 AM CST | River Flood Warning | LMK | Bourbon | 14 hr |
| Dec 22, 9:18 AM CST | Areal Flood Advisory | LMK | Hancock, Ohio | 4 hr |
| Dec 22, 9:52 AM CST | River Flood Warning | LMK | Butler, Warren | 4 days |
| Dec 22, 9:52 AM CST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 47 hr |
| Dec 22, 10:03 AM CST | River Flood Warning | LMK | Hardin, Nelson | 50 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.